MAUDE Adverse Event Report: CARDINAL HEALTH CATH FOLEY SIL ELSTMR 5CC 16FR; CATHETER, UROLOGICAL

CARDINAL HEALTH CATH FOLEY SIL ELSTMR 5CC 16FR; CATHETER, UROLOGICAL
Model Number 402716
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: there was an a hole in the urinary tube balloon therefore it was not possible to inflate the balloon.Per additional information received on 11/21/23, the hole was at the level of the balloon.
 
Additional Manufacturer Narrative
A product sample was received for evaluation.The sample received was physically inspected.The balloon was inflated with 10ml as per requirement and a balloon leak was confirmed.The catheter was inspected under dinolite camera, and a pinhole was found at the balloon edge area.This pinhole was caused by the weak balloon edge due to the low sdt value for reinforcement latex layer.100% inspection for balloon was performed for all catheters, however this 100% inspection used air inflation method not water inflation method.The pressure exerted by air was different than water.Thus, this defect could not be detected during 100% inspection.This lot was manufactured as per defined device master record.All acceptance criteria met, and this lot was released meeting all the acceptance criteria.The pinhole was caused by a weak balloon edge.This weak balloon edge was due to the low sdt value of reinforcement latex.No corrective/preventative actions (capa) will be escalated since the reported issue falls under a risk that was not a new hazard identified and reduced occurrence for latex urinary catheters.A quality alert will be issued for this type of complaint and to emphasize the importance to monitor the sdt value for the latex.Section e1: the initial reporter address has been updated.

Brand Name
CATH FOLEY SIL ELSTMR 5CC 16FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street, mansfield, ma
mansfield MA
Manufacturer (Section G)
CARDINAL HEALTH
mediquip sdn.bhd. padang lati,
kangar, perlis
MY  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18185773
Report Number9611712-2023-00142
Device Sequence Number12566639
Product Code KOD
UDI-Device Identifier10884521016163
UDI-Public10884521016163
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number402716
Device Catalogue Number402716
Device Lot Number3126S12QX
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown